Let me elaborate.
I did not get this blood test with the expectation that I had low testosterone, if anything I thought it would have been high for the following reasons:
*I am an aggressive guy - too aggressive for my comfort
*I am mentally never tired despite how I feel physically. This has made it hard for me to "settle down" before I go to sleep
*Very high libido - when I have a gf I am always "ready to go". Any time, any place. Having sex ?just once? is not enough for me in a sitting. I also shake hands with the broker at least once a day. Been doing that since I was...8. I feel like I need to stop.
*Easy time packing on mass - I have large legs and a really large chest naturally. I can neglect squats or bench for weeks at a time and still have bigger legs (24? now) and chest than your average joe. My arms and shoulders are puny though. My traps are also really well developed for doing jack shit for them.
I was concerned about:
*chronic depression. I am going through quite a bit, will explain more below, but it has been debilitating lately
*chronic fatigue. I always feel physically tired and I never feel like I get a good nights sleep.
*Poor sleep patterns - I never feel like I can sleep a full 8 hours comfortably, but I feel like I can sleep in bursts (4-6 hours 3 times throughout the day) and do better overall. Terrible time waking up in the morning too. On the weekends I sleep 10-12 hours, during the week day I typically get 4-5. I feel like I need to nap when I get home from work. I used to do this, but it only makes things worse. Been trying to meditate instead but some days I am just so damn tired that I crash on my couch.
*gained a metric fuck ton of weight in a really short time, will elaborate below
*stretch marks - I look like a mutant from them. The slightest gain in weight or muscle causes them.
*Cravings - lately for sweet, salty and fatty foods (IE McDonalds)
*short term memory problems - I am a pretty smart guy, but I cant remember a damn thing. My long term memory is sharp, but feel like I am always running at 50% at best.
*poor progress in the weightroom - lately Ive been having so much trouble being organized that I haven?t made much progress since august.
*testicular pain - it subsided when I took an antibiotic.
*very disorganized - I have trouble sticking to routines (cleaning my kitchen or room is harder for me than vector calculus), though I can see the ?big picture? real easily and figure out what needs to be done.
*I repeated disorganized unintentionally...see what I mean?
I graduated from engineering school in May of 2012 and had planned to go to graduate school in the fall. When I got down there though, I was completely dysfunctional. While my problems started months prior, I had no ability to organize my time, I was severely depressed and angry. Quite frankly, I did not give a rats ass about any of the work I was doing. It all felt ?empty? or ?pointless? the depression was debilitating. I passed up a great opportunity to do research on supersonic turbulence and started the journey towards ruining my life.
With that said, I was in great shape - about 190lbs, 32-33? waist at 5?9?, just finished a beginner linear progression program with a deadlift at 315lbs and a squat around 260lbs. This might seem like a high weight, but I have a heavy frame. I had to starve myself to get to 185 (2000kcals a day and weight lifting).
I tried going back again next fall, but still couldn?t focus. I ended up panicking 2 months into the semester. I am not sure what happened, but I couldn?t focus on my work. I took a leave of absence from the program and starting seeing psychiatrists and psychologists. After this point is when I went down hill fast. I will spare you the details, but I was prescribed over the course of 1 year (in various combinations and dosages):
Seroquel (up to 150mg), Lithium (up to 1800mg), Lamictal (up to 200mg - doc tried 400 but I told him to piss off and walked out of his office), Zoloft (up to 25mg), Depakote (dont remember), Saphris (10 mg sublingually, this was potent shit), risperidone (up to 1.5 milligrams), probably missing something
After about 1.5 years, this is a summary of the side effects Ive had at one point in time or another
Gained 60lbs that I never lost
Slept 14 hours a night
Akathisia - this was god damn terrible. I felt like I was going to have a seizure or ?freeze up? until I passed out, literally.
?black outs? where my eyes would flutter and I would lose my vision for a fraction of second
Loss of fine motor control
Sensations of stiffness in my tongue and cheeks
Loss of ?sharpness? - this is hard to explain, but I felt like I lost the intelligence that made me ?me?. I had to think harder on my school work. I lost creativity
Histamine sensitivity - if I drank beer, I felt really weird. Not drunk, but I got those feelings in my face and felt like I couldn?t speak and coordinate my tongue. I normally like to dance when I go out. The last time I went (a few months go in the summer) and had a beer I felt like I couldn?t coordinate anything. I was not drunk at all, as I only had two beers, nor did I feel drunk. This sounds funny but it really isn?t.
Heart PVCs - this started developing recently but doctors are concerned. I skip every 10 beats or so, sometimes feel a ?heavy? feeling in my chest or a pounding. Does not bother me when I exercise. It is usually mid-day or at night.
High blood sugar - not diabetic, yet.
High blood pressure - my BP has always been high, but it is at the point now where I need medication for it. I am taking an ACE inhibitor
After one year I decided it was time to ditch the doctors. I went cold turkey of everything at the end of January of 2014.I tapered off that one (Seroquel) for a few months, but stayed on a very low dose of 25mg to help me fall asleep. The messed up part was that none of these medications helped me. While I was not as reactive towards my depression, I did not feel like my quality of life improved. I still would get angry and irritable, I still felt depressed, I still had trouble feeling ?awake?, the only difference was that the drugs made it so I didnt have the capacity to react as strongly to my feelings towards my health. On top of that I TOLD THE DOCTORS I FELT LIKE THE MEDICATIONS WERE NOT HELPING. I explained that I think their diagnosis was incorrect. Their response was MORE MEDICATION COMBINATIONS and that it may take SEVERAL YEARS TO FIND THE CORRECT COMBINATION. That was the line that told me ?get out of here?. I would not have went off cold turkey if I felt like the doctors had my health in their interest.
Not once did any of the doctors suggest to do a blood test to check for physical abnormalities, with the exception of when I was taking lithium to check my thyroid and liver.
Most of these have subsided, except the weight gain, cardiovascular symptoms, tiredness, and the feelings in my face and tongue occasionally (which is usually accompanied by cognitive dysfunction). I took my last dose of anything in early August.
24 panels were taken, the abnormal results were described in my earlier posts. To reiterate, low iron absorption, very high DHEA-S, very low T, high blood sugar, high cortisol.
Hair - lots of hair below the belt and on my legs. My nickname according to my friends older brother was ?wearwolf?. Not much hair on my chest, but it is still growing in. Moderate amount of hair on my stomach, but not too much. A decent amount on my forearms but none on my upper arms or back. My hair on my head is very thick and healthy -it gets lots of complements. I dont grow a beard but do have a natural gotee. That only came in last year
Body Fat - lots around the waist/gut, chest and upper legs. I noticed more fat everywhere since taking those meds.
Frame - heavy. Broad shoulders, short (5?9?), wide hips, high bone density according to my most recent x-ray)
Have not had morning wood in a long time, but I?m always ready to go at night and take care of my business then (maybe that is why?). I was told by my doc that I am doing it too much.
Training - 5/3/1 and walking about 4 miles a week.
Age - soon to be 25
My doc right now isn't sure what is going on. He said just take a multivitamin with iron in it and extra vitamin D until he can get a better answer for me.